| Catalog Number |
CH3340 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); No Flow (2991)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The complaint/event involved a bag spike w/clave® additive port, clave®.It was reported that fluid was prevented from passing through when attaching hazardous a infusions to the iv set when connected.There was also possible leakage upon disconnection.The spiros ports were stuck open on the ch3340 (either spiros port) after disconnecting.The internal stopper appears to be turned/misaligned and it doesn¿t spring back to close the port.Their process for infusions is sending the iv bag with the ch3340 attached from pharmacy.Nursing then adds a ch3034 bag spike adapter onto the spike of a regular iv set and adds a spinning spiros closed male luer adapter ch2000s to the luer side of the iv set.They connect the ch3034 spiros to the in-line bag spike and then attach the spinning spiros to the additive port on the bag to circle prime.They have had multiples issues with leaks from either of the spiros ports on the ch3340 that were not reactivating when disconnecting causing unspecified chemotherapy to spill.In most of these situations, the fluid doesn¿t pass through to the line, so the nurse goes to check or detach from the bag spike spilling after disconnection, and additionally they have had some spills from the additive port on the spike when disconnecting the patient end of the line just prior to administration.There was no human harm.This emdr reflects the first of two similar occurrences.
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If a return or any additional information is later received, then a supplemental emdr will be submitted at that time.
Additional Manufacturer Narrative
A photo was provided showing a stick down on the clave after being connected to by a spiros.The reported complaint can be confirmed on the ch3340.The probable cause is due to a molding defect.The device history lot number was reviewed, and no nonconformities were found that would have led to the reported complaint.Corrective actions are in process.